Text SUPPORT1 to 21825 to learn if you may be eligible for financial support with your medication(s).Msg&DataRatesMayApply. Msg freq varies. Terms apply. Text HELP for help. Text STOP to end.
ACETAMINOPHEN; BUTALBITAL; CAFFEINE; CODEINE (a set a MEE noe fen; byoo TAL bi tal; KAF een; KOE deen) is a pain reliever. It is used to treat tension headaches.
Take this medicine by mouth with a full glass of water. Follow the directions on the prescription label. Do not take your medicine more often than directed.
A special MedGuide will be given to you by the pharmacist with each prescription and refill. Be sure to read this information carefully each time.
Talk to your pediatrician regarding the use of this medicine in children. This medicine is not for use in children less than 12 years of age. Do not give this medicine to a child younger than 18 years of age after surgery to remove the tonsils and/or adenoids.
Patients over 65 years old may have a stronger reaction and need a smaller dose.
Side effects that you should report to your doctor or health care professional as soon as possible:
allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
fast, irregular heartbeat
redness, blistering, peeling or loosening of the skin, including inside the mouth
signs and symptoms of low blood pressure like dizziness; feeling faint or lightheaded, falls; unusually weak or tired
trouble passing urine or change in the amount of urine
yellowing of the eyes or skin
Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):
Do not take this medicine with any of the following medications:
This medicine may also interact with the following medications:
antihistamines for allergy, cough and cold
certain medicines for anxiety or sleep
certain medicines for bladder problems like oxybutynin, tolterodine
certain medicines for depression like amitriptyline, fluoxetine, sertraline
certain medicines for Parkinson's disease like benztropine, trihexyphenidyl
certain medicines for seizures like phenobarbital, primidone
certain medicines for stomach problems like dicyclomine, hyoscyamine
certain medicines for travel sickness like scopolamine
general anesthetics like halothane, isoflurane, methoxyflurane, propofol
local anesthetics like lidocaine, pramoxine, tetracaine
MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate
medicines that relax muscles for surgery
other medicines with acetaminophen
other narcotic medicines for pain or cough
phenothiazines like chlorpromazine, mesoridazine, prochlorperazine, thioridazine
If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.
Keep out of the reach of children. This medicine can be abused. Keep your medicine in a safe place to protect it from theft. Do not share this medicine with anyone. Selling or giving away this medicine is dangerous and against the law.
This medicine may cause accidental overdose and death if it taken by other adults, children, or pets. Mix any unused medicine with a substance like cat litter or coffee grounds. Then throw the medicine away in a sealed container like a sealed bag or a coffee can with a lid. Do not use the medicine after the expiration date.
Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F).
They need to know if you have any of these conditions:
drug abuse or addiction
if you often drink alcohol
recent head injury
an unusual or allergic reaction to acetaminophen, butalbital or other barbiturates, caffeine, codeine, other medicines, foods, dyes, or preservatives
pregnant or trying to get pregnant
Tell your health care provider if your pain does not go away, if it gets worse, or if you have new or a different type of pain. You may develop tolerance to this drug. Tolerance means that you will need a higher dose of the drug for pain relief. Tolerance is normal and is expected if you take this drug for a long time.
There are different types of narcotic drugs (opioids) for pain. If you take more than one type at the same time, you may have more side effects. Give your health care provider a list of all drugs you use. He or she will tell you how much drug to take. Do not take more drug than directed. Get emergency help right away if you have problems breathing.
Do not suddenly stop taking your drug because you may develop a severe reaction. Your body becomes used to the drug. This does NOT mean you are addicted. Addiction is a behavior related to getting and using a drug for a nonmedical reason. If you have pain, you have a medical reason to take pain drug. Your health care provider will tell you how much drug to take. If your health care provider wants you to stop the drug, the dose will be slowly lowered over time to avoid any side effects.
Talk to your health care provider about naloxone and how to get it. Naloxone is an emergency drug used for an opioid overdose. An overdose can happen if you take too much opioid. It can also happen if an opioid is taken with some other drugs or substances, like alcohol. Know the symptoms of an overdose, like trouble breathing, unusually tired or sleepy, or not being able to respond or wake up. Make sure to tell caregivers and close contacts where it is stored. Make sure they know how to use it. After naloxone is given, you must get emergency help right away. Naloxone is a temporary treatment. Repeat doses may be needed.
Children may be at higher risk for side effects. If your child has slow breathing, noisy breathing, confusion, or unusual sleepiness, stop giving this drug and get emergency help right away.
Do not take other drugs that contain acetaminophen with this drug. Many non-prescription drugs contain acetaminophen. Always read labels carefully. If you have questions, ask your health care provider.
If you take too much acetaminophen, get medical help right away. Too much acetaminophen can be very dangerous and cause liver damage. Even if you do not have symptoms, it is important to get help right away.
You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this drug affects you. Do not stand up or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells. Alcohol may interfere with the effect of this drug. Avoid alcoholic drinks.
This drug will cause constipation. If you do not have a bowel movement for 3 days, call your health care provider.
Your mouth may get dry. Chewing sugarless gum or sucking hard candy and drinking plenty of water may help. Contact your health care provider if the problem does not go away or is severe.